Alert archive / New Mexico / Winter Storm Warnings in 2016
Winter Storm Warning 5, NWS Albuquerque, NM
NWS Albuquerque, NM issued this winter storm warning at Mar 25, 2016, 3:27 PM MDT. It took effect at Mar 26, 2016, 6:00 AM MDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2016, 3:27 PM MDT (21:27 UTC)
- In effect from
- Mar 26, 2016, 6:00 AM MDT
- Expired
- Mar 26, 2016, 10:07 PM MDT
- In force
- 16 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
995 WWUS45 KABQ 252127 WSWABQ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 327 PM MDT FRI MAR 25 2016 ...BLOWING SNOW WILL RETURN TO NORTHEAST NEW MEXICO SATURDAY... .A VIGOROUS UPPER LEVEL STORM SYSTEM WILL COMBINE WITH A STRONG BACKDOOR COLD FRONT TO GENERATE HEAVY SNOWFALL ACROSS PORTIONS OF NORTHEAST NEW MEXICO SATURDAY...PARTICULARLY ALONG AND NEAR THE COLORADO BORDER. BLOWING AND DRIFTING SNOW IS LIKELY DUE TO STRONG AND GUSTY NORTHERLY WINDS BEHIND THE FRONT. SNOW IS EXPECTED TO BEGIN SATURDAY MORNING AND CONTINUE HEAVY AT TIMES THROUGH SATURDAY NIGHT. NMZ513-527-530-260600- /O.UPG.KABQ.WS.A.0006.160326T1200Z-160327T1200Z/ /O.NEW.KABQ.WS.W.0005.160326T1200Z-160327T1200Z/ NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- RATON RIDGE/JOHNSON MESA-UNION COUNTY- 327 PM MDT FRI MAR 25 2016 ...WINTER STORM WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 6 AM MDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...6 INCHES TO ONE FOOT OF SNOW ALONG AND NEAR THE COLORADO BORDER INCLUDING RATON PASS. SIGNIFICANT SNOW ACCUMULATIONS ARE ALSO LIKELY ACROSS THE EAST SLOPES OF THE NORTHERN SANGRE DE CRISTO MOUNTAINS...THE FAR NORTHEAST HIGHLANDS AND WESTERN UNION COUNTY INCLUDING FOLSOM...CAPULIN AND DES MOINES. * TIMING...SNOW IS EXPECTED TO BEGIN SATURDAY MORNING...BECOME HEAVY AT TIMES SATURDAY AFTERNOON AND CONTINUE THROUGH SATURDAY EVENING BEFORE GRADUALLY DIMINISHING. * WINDS...NORTH TO NORTHEAST AT 20 TO 30 MPH WITH GUSTS NEAR 45 MPH. * SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL LOCATIONS. * LOCAL IMPACTS...STRONG AND GUSTY NORTH WINDS WILL CREATE WIDESPREAD BLOWING AND DRIFTING SNOW WITH VISIBILITIES DROPPING TO LESS THAN ONE HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WINDS ARE LIKELY. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NMZ528-260600- /O.UPG.KABQ.WS.A.0006.160326T1200Z-160327T1200Z/ /O.NEW.KABQ.WW.Y.0012.160326T1800Z-160327T1200Z/ FAR NORTHEAST HIGHLANDS- 327 PM MDT FRI MAR 25 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SATURDAY TO 6 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM NOON SATURDAY TO 6 AM MDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...3 TO 6 INCHES NORTH OF U.S. HIGHWAY 56 BETWEEN SPRINGER AND CLAYTON WITH 2 TO 4 INCHES SOUTH. THIS INCLUDES I-25 FROM NEAR WAGON MOUND NORTH TO SPRINGER AND MAXWELL. * TIMING...SNOW IS EXPECTED TO BEGIN SATURDAY MORNING...BECOME HEAVY AT TIMES SATURDAY AFTERNOON AND CONTINUE THROUGH SATURDAY EVENING BEFORE DIMINISHING. * WINDS...NORTH TO NORTHEAST AT 15 TO 25 MPH WITH GUSTS NEAR 40 MPH. * SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL LOCATIONS AFTER A STRONG COLD FRONT SHIFTS THROUGH THE AREA. * LOCAL IMPACTS...STRONG AND GUSTY NORTH WINDS WILL CREATE WIDESPREAD BLOWING AND DRIFTING SNOW WITH VISIBILITIES DROPPING TO LESS THAN ONE HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE RESTRICTED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. && $$ NMZ515-260600- /O.NEW.KABQ.WW.Y.0012.160326T1800Z-160327T1200Z/ EAST SLOPES SANGRE DE CRISTO MOUNTAINS- 327 PM MDT FRI MAR 25 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SATURDAY TO 6 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON SATURDAY TO 6 AM MDT SUNDAY. * SNOW ACCUMULATIONS...2 TO 5 INCHES. * TIMING...SNOW WILL BEGIN SATURDAY MORNING...GRADUALLY DIMINISHING SATURDAY EVENING. * WINDS...EAST TO NORTHEAST 10 TO 15 MPH. * SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL LOCATIONS. * LOCAL IMPACTS...HEAVY SNOW AT TIMES MAY REDUCE VISIBILITY TO LEAST THAN 1/2 MILE IN FALLING AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. && $$
4 follow-up statements
830 WWUS45 KABQ 260508 WSWABQ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1108 PM MDT FRI MAR 25 2016 ...BLOWING SNOW WILL RETURN TO NORTHEAST NEW MEXICO SATURDAY... .A VIGOROUS UPPER LEVEL STORM SYSTEM WILL COMBINE WITH A STRONG BACKDOOR COLD FRONT TO GENERATE HEAVY SNOWFALL ACROSS PORTIONS OF NORTHEAST NEW MEXICO SATURDAY...PARTICULARLY ALONG AND NEAR THE COLORADO BORDER. BLOWING AND DRIFTING SNOW IS LIKELY DUE TO STRONG AND GUSTY NORTHERLY WINDS BEHIND THE FRONT. SNOW IS EXPECTED TO BEGIN SATURDAY MORNING AND CONTINUE HEAVY AT TIMES THROUGH SATURDAY NIGHT. NMZ513-527-530-261200- /O.CON.KABQ.WS.W.0005.160326T1200Z-160327T1200Z/ NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- RATON RIDGE/JOHNSON MESA-UNION COUNTY- 1108 PM MDT FRI MAR 25 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM SATURDAY TO 6 AM MDT SUNDAY... * SNOW ACCUMULATIONS...6 TO 12 INCHES NEAR THE COLORADO BORDER INCLUDING RATON PASS. SIGNIFICANT SNOW ACCUMULATIONS ARE ALSO LIKELY ACROSS THE EAST SLOPES OF THE NORTHERN SANGRE DE CRISTO MOUNTAINS...THE FAR NORTHEAST HIGHLANDS AND WESTERN UNION COUNTY INCLUDING FOLSOM...CAPULIN AND DES MOINES. * TIMING...SNOW IS EXPECTED TO BEGIN SATURDAY MORNING...BECOME HEAVY AT TIMES SATURDAY AFTERNOON AND CONTINUE THROUGH SATURDAY EVENING BEFORE GRADUALLY DIMINISHING. * WINDS...NORTH TO NORTHEAST 20 TO 30 MPH WITH GUSTS NEAR 45 MPH. * SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL LOCATIONS. * LOCAL IMPACTS...STRONG AND GUSTY NORTH WINDS WILL CREATE WIDESPREAD BLOWING AND DRIFTING SNOW WITH VISIBILITIES DROPPING TO LESS THAN ONE HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WINDS ARE LIKELY. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NMZ515-528-261200- /O.CON.KABQ.WW.Y.0012.160326T1800Z-160327T1200Z/ EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS- 1108 PM MDT FRI MAR 25 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON SATURDAY TO 6 AM MDT SUNDAY... * SNOW ACCUMULATIONS...2 TO 5 INCHES. * TIMING...SNOW WILL BEGIN SATURDAY MORNING...GRADUALLY DIMINISHING SATURDAY EVENING. * WINDS...EAST TO NORTHEAST 10 TO 15 MPH. * SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL LOCATIONS. * LOCAL IMPACTS...HEAVY SNOW AT TIMES MAY REDUCE VISIBILITY TO LEAST THAN 1 MILE IN FALLING AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. && $$
349 WWUS45 KABQ 260940 WSWABQ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 340 AM MDT SAT MAR 26 2016 ...SNOW AND BLOWING SNOW WILL RETURN TO NORTHEAST NEW MEXICO TODAY... .A VIGOROUS UPPER LEVEL STORM SYSTEM WILL COMBINE WITH A STRONG BACKDOOR COLD FRONT TO GENERATE HEAVY SNOWFALL ACROSS PORTIONS OF NORTHEAST NEW MEXICO TODAY...PARTICULARLY ALONG AND NEAR THE COLORADO BORDER. BLOWING AND DRIFTING SNOW IS LIKELY DUE TO STRONG AND GUSTY NORTHERLY WINDS BEHIND THE FRONT. SNOW IS EXPECTED TO BEGIN THIS MORNING AND CONTINUE THROUGH TONIGHT. THE HEAVIEST SNOW ACCUMULATIONS ARE EXPECTED BETWEEN 1 PM AND 8 PM. NMZ513-527-530-261800- /O.CON.KABQ.WS.W.0005.160326T1200Z-160327T1200Z/ NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- RATON RIDGE/JOHNSON MESA-UNION COUNTY- 340 AM MDT SAT MAR 26 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... * SNOW ACCUMULATIONS...6 TO 12 INCHES ACROSS THE NORTHERN SANGRE DE CRISTO MOUNTAINS AND THE RATON RIDGE...WITH LOCALLY HIGHER AMOUNTS POSSIBLE BETWEEN RATON PASS AND FOLSOM. 3 TO 7 INCHES OF SNOW ARE LIKELY ACROSS UNION COUNTY. * TIMING...LIGHT SNOW IS EXPECTED TO BEGIN THIS MORNING NEAR THE COLORADO BORDER. SNOW WILL BECOME HEAVY AT TIMES THIS AFTERNOON AND THIS EVENING BEFORE DIMINISHING AFTER MIDNIGHT. * WINDS...NORTH TO NORTHEAST 20 TO 30 MPH WITH GUSTS NEAR 45 MPH. * SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL LOCATIONS. * LOCAL IMPACTS...STRONG AND GUSTY NORTH WINDS WILL CREATE WIDESPREAD BLOWING AND DRIFTING SNOW WITH VISIBILITIES DROPPING TO LESS THAN ONE HALF MILE AT TIMES. DANGEROUS DRIVING CONDITIONS ARE POSSIBLE ALONG I-25 IN RATON PASS...AS WELL AS ALONG U.S. HIGHWAY 64 BETWEEN RATON AND CLAYTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WINDS ARE LIKELY. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NMZ515-528-261800- /O.CON.KABQ.WW.Y.0012.160326T1800Z-160327T1200Z/ EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS- 340 AM MDT SAT MAR 26 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM MDT SUNDAY... * SNOW ACCUMULATIONS...3 TO 6 INCHES...WITH LOCALLY HIGHER AMOUNTS ALONG THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS. THE HEAVIEST SNOWS WILL BE NORTH OF A CHACON TO SPRINGER LINE. * TIMING...LIGHT SNOW WILL BEGIN THIS MORNING. SNOW WILL BECOME HEAVY AT TIMES THIS AFTERNOON BEFORE GRADUALLY DIMINISHING THIS EVENING. * WINDS...EAST TO NORTHEAST 10 TO 15 MPH. * SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL LOCATIONS. * LOCAL IMPACTS...HEAVY SNOW AT TIMES MAY REDUCE VISIBILITY TO LEAST THAN 1 MILE IN FALLING AND BLOWING SNOW. WINTER DRIVING CONDITIONS ARE POSSIBLE ALONG INTERSTATE 25 BETWEEN WAGON MOUND AND RATON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. && $$ 34
217 WWUS45 KABQ 261745 WSWABQ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1145 AM MDT SAT MAR 26 2016 ...SNOW AND BLOWING SNOW RETURNING TO NORTHEAST NEW MEXICO TODAY... .A VIGOROUS UPPER LEVEL STORM SYSTEM WILL COMBINE WITH A STRONG BACKDOOR COLD FRONT TO GENERATE HEAVY SNOWFALL ACROSS PORTIONS OF NORTHEAST NEW MEXICO TODAY...PARTICULARLY ALONG AND NEAR THE COLORADO BORDER. BLOWING AND DRIFTING SNOW IS LIKELY DUE TO STRONG AND GUSTY NORTHERLY WINDS BEHIND THE FRONT. SNOW IS EXPECTED TO BEGIN EARLY AFTERNOON AND CONTINUE THROUGH TONIGHT. THE HEAVIEST SNOW ACCUMULATIONS ARE EXPECTED BETWEEN 3 PM AND 8 PM MDT. NMZ513-527-530-270600- /O.CON.KABQ.WS.W.0005.000000T0000Z-160327T1200Z/ NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- RATON RIDGE/JOHNSON MESA-UNION COUNTY- 1145 AM MDT SAT MAR 26 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... * SNOW ACCUMULATIONS...6 TO 12 INCHES ACROSS THE NORTHERN SANGRE DE CRISTO MOUNTAINS AND THE RATON RIDGE...WITH LOCALLY HIGHER AMOUNTS POSSIBLE BETWEEN RATON PASS AND FOLSOM. 3 TO 7 INCHES OF SNOW ARE LIKELY ACROSS UNION COUNTY. * TIMING...LIGHT SNOW WILL CONTINUE NEAR THE COLORADO BORDER...THEN SNOW WILL BECOME HEAVY AT TIMES BY MID AFTERNOON AND THIS EVENING BEFORE DIMINISHING AFTER MIDNIGHT. * WINDS...NORTH TO NORTHEAST 20 TO 30 MPH WITH GUSTS NEAR 45 MPH. * SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL LOCATIONS. * LOCAL IMPACTS...STRONG AND GUSTY NORTH WINDS WILL CREATE WIDESPREAD BLOWING AND DRIFTING SNOW WITH VISIBILITIES DROPPING TO LESS THAN ONE HALF MILE AT TIMES. DANGEROUS DRIVING CONDITIONS ARE POSSIBLE ALONG I-25 IN RATON PASS...AS WELL AS ALONG U.S. HIGHWAY 64 BETWEEN RATON AND CLAYTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WINDS ARE LIKELY. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NMZ515-528-270600- /O.CON.KABQ.WW.Y.0012.160326T1800Z-160327T1200Z/ EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS- 1145 AM MDT SAT MAR 26 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... * SNOW ACCUMULATIONS...3 TO 6 INCHES...WITH LOCALLY HIGHER AMOUNTS ALONG THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS. THE HEAVIEST SNOWS WILL BE NORTH OF A CHACON TO SPRINGER LINE. * TIMING...LIGHT SNOW WILL CONTINUE. SNOW WILL BECOME HEAVY AT TIMES THIS AFTERNOON BEFORE GRADUALLY DIMINISHING THIS EVENING. * WINDS...EAST TO NORTHEAST 10 TO 15 MPH. * SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL LOCATIONS. * LOCAL IMPACTS...HEAVY SNOW AT TIMES MAY REDUCE VISIBILITY TO LEAST THAN 1 MILE IN FALLING AND BLOWING SNOW. WINTER DRIVING CONDITIONS ARE POSSIBLE ALONG INTERSTATE 25 BETWEEN WAGON MOUND AND RATON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. && $$
012 WWUS45 KABQ 270407 WSWABQ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1007 PM MDT SAT MAR 26 2016 NMZ513-527-530-270515- /O.CAN.KABQ.WS.W.0005.000000T0000Z-160327T1200Z/ NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- RATON RIDGE/JOHNSON MESA-UNION COUNTY- 1007 PM MDT SAT MAR 26 2016 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE WINTER STORM WARNING. SNOW AND WIND HAS DIMINISHED OVER THE AREA THEREFORE THE WINTER STORM WARNING IS CANCELLED. $$ NMZ515-528-270515- /O.CAN.KABQ.WW.Y.0012.000000T0000Z-160327T1200Z/ EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS- 1007 PM MDT SAT MAR 26 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW AND WIND HAS DIMINISHED OVER THE AREA THEREFORE THE WINTER WEATHER ADVISORY IS CANCELLED. $$ 42
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this winter storm warning went out at Mar 25, 3:22 PM MDT, 5 minutes earlier.
Area forecast discussion, Mar 25, 3:22 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 322 PM MDT FRI MAR 25 2016 .SYNOPSIS... A FEW SHOWERS OR PERHAPS A THUNDERSTORM OR TWO IS POSSIBLE THIS EVENING ACROSS FAR NORTHEAST NEW MEXICO ALONG AND NEAR A BACKDOOR COLD FRONT DROPPING IN THERE. THIS SAME COLD FRONT WILL COMBINE WITH A STRONG UPPER LEVEL STORM SYSTEM ON SATURDAY TO PRODUCE AREAS OF MODERATE TO HEAVY SNOW AND BLOWING SNOW ACROSS NORTHEAST NEW MEXICO. THE STORM WILL BE SHORT LIVED HOWEVER AS HIGH PRESSURE BUILDS IN FOR SUNDAY. WINDS WILL BE ON THE INCREASE NEXT WEEK...PARTICULARLY ON TUESDAY. && .DISCUSSION... SCATTERED ECHOES STARTING TO SHOW UP ON AREA RADARS THIS AFTERNOON BUT IT'S MOST LIKELY VIRGA AS SFC DEWPOINT TEMPS IN THE SINGLE DIGITS TO MID TEENS. HIGH DEWPOINT TEMPS MOVE IN BEHIND THE BACKDOOR FRONT THIS EVENING...HELPING TO GET A LIGHT RAIN OR A FEW SPRINKLES TO THE SFC ACROSS COLFAX AND UNION COUNTIES. POTENT SHORT-WAVE TROUGH REMAINS ON TRACK FOR SATURDAY. UPGRADED THE WINTER STORM WATCH TO A WINTER STORM WARNING FOR THE NORTHERN SANGRES...RATON AND JOHNSON MESAS ZONE AND UNION COUNTY INCLUDING I-25 AT RATON PASS AND U.S. HIGHWAY 64/87 FROM RATON TO CLAYTON. GFS IS SOMEWHAT MORE PROGRESSIVE THAN THE NAM AND ECMWF SO SNOW AMOUNTS CAME DOWN A LITTLE BUT THE FAVORED HIGHER TERRAIN NEAR THE COLORADO BORDER STILL STANDS TO GET 6 INCHES TO NEAR A FOOT. ISSUED WINTER WEATHER ADVISORY FOR THE EAST SLOPES OF THE SANGRES AND THE FAR NORTHEAST HIGHLANDS INCLUDING I-25 FROM NEAR WAGON MOUND NORTH TO SPRINGER AND MAXWELL. SHORT-WAVE SLIDES EWD QUICKLY LATE SATURDAY NIGHT WITH SNOW COMING TO AN END ACROSS UNION COUNTY PRIOR TO SUNRISE SUNDAY. TRANQUIL WEATHER REMAINS ON TRACK FOR SUNDAY AS WEAK HIGH PRESSURE ALOFT MOVES OVER. AS THE FLOW BACKS (WLY TO SWLY) AHEAD OF A LARGE UPPER LEVEL CLOSED LOW DROPPING SOUTH THROUGH THE GREAT BASIN MONDAY...SOUTHWEST WINDS WILL INCREASE AREAWIDE. GFS AND ECMWF BOTH BRING A SLUG OF MID-LEVEL MOISTURE UP FROM THE SOUTHWEST MONDAY AFTERNOON...LIKELY RESULTING IN HIGHER PWATS AND A FEW SHOWERS ACROSS THE NORTHERN MOUNTAINS. TUESDAY STILL LOOKS LIKE THE WINDIEST DAY NEXT WEEK. GFS AND ECMWF REMAIN SIMILAR AS TO HOW THE BROAD CLOSED LOW EVOLVES TUESDAY BUT THEN DIVERGE TUESDAY NIGHT THROUGH THURSDAY. GFS WANTS TO SPLIT THE LOW IN TWO WEDNESDAY MORNING WHILE THE ECMWF KEEPS THE LOW IN TACT UNTIL WEDNESDAY AFTERNOON...OPENING IT UP AND THEN BRINGING THE TROUGH AXIS AND PRECIP THROUGH NM THURSDAY. GFS SOLUTION WOULD KEEP US MAINLY DRY THROUGH THE WEEK. BIG SENSIBLE WEATHER DIFFERENCES IN THE MODELS REMAIN FOR LATE NEXT WEEK. GFS CONTINUES TO DEVELOP A RATHER ROBUST CLOSED LOW OVER THE WRN GREAT BASIN (ON EAST SIDE OF THE BROAD OMEGA BLOCK ACROSS THE NE PACIFIC) WEDNESDAY NIGHT AND THURSDAY. THE LOW THEN DRIFTS SOUTH THURSDAY NIGH BEFORE TURNING EAST FRIDAY. THE CIRCULATION TAPS SUBTROPICAL MOISTURE AND BREAKS OUT WIDESPREAD PRECIP ACROSS THE STATE SATURDAY. 12Z GLOBAL GEM (CANADIAN) IS NEARLY IDENTICAL. ECMWF HAS A SIMILAR OVERALL PATTERN BUT IS MUCH WEAKER WITH THE LOW CENTER AND RESULTS IN A FEW PIDDLY SHOWERS. THE GOOD NEW IS THAT ALL MODELS NOW PICKING UP ON THE DEEP CONVECTION ACROSS THE FAR ERN PACIFIC OCEAN AND DEVELOP A STRONG SUBTROPICAL JET STREAM FOR NEXT WEEK. 33 && .FIRE WEATHER... ...POTENTIAL FOR CRITICAL CONDITIONS WEST CENTRAL AND SOUTH CENTRAL SATURDAY BECOMING MORE WIDESPREAD MONDAY THROUGH WEDNESDAY OF NEXT WEEK... A DISTURBANCE AND ASSOCIATED COLD FRONT WERE MAKING THEIR WAY SOUTHWARD TOWARD/INTO NORTHERN NM LATE THIS AFTERNOON. SOME HIGH BASED CU OR MID LEVEL CLOUDS WERE DEVELOPING OVER LOCALES ALONG/NORTH OF INTERSTATE 40...AND WOULD NOT BE SURPRISED TO SEE SOME LOCALIZED GUSTY WINDS ASSOCIATED WITH SOME OF THE CU DUE TO THE GENERALLY LOW SFC DEW POINTS...MAINLY IN THE TEENS. SO FAR SUSTAINED WINDS HAVE BEEN A LITTLE SLOW TO INCREASE...BUT NOT ANTICIPATING ANY CHANGES IN THE RED FLAG WARNING STILL IN EFFECT UNTIL 7 PM THIS EVENING. RH RECOVERIES TONIGHT WILL RANGE FROM EXCELLENT IN THE NORTHEAST AND PARTS OF THE EAST CENTRAL WHERE THE ABOVE MENTIONED COLD FRONT WILL HAVE THE MOST IMPACT...TO POSSIBLY POOR FOR SOUTHERN PORTIONS OF THE MIDDLE RGV. WHILE SHOWERS WILL CONTINUE THIS EVENING AND INTO THE OVERNIGHT OVER THE NORTH CENTRAL/NORTHEAST WETTING PRECIPITATION WILL BE HARD TO FIND. A STRONGER DISTURBANCE WILL PASS OVER NORTHERN NM SATURDAY...AND INITIATE A STRONGER COLD FRONTAL PASSAGE INTO THE EASTERN PLAINS. GUSTY NORTHERLY WINDS TO 50 TO 60 MPH ARE POSSIBLE IN THE VICINITY OF THE FRONT LATE SATURDAY AFTERNOON/EARLY EVENING...KICKING UP AREAS OF BLOWING DUST. MUCH COLDER AIR ALOFT WILL PUNCH INTO THE NORTHEAST...AND SOME PRECIPITATION WILL FALL AS SNOW. IN FACT...SEVERAL INCHES OF SNOW COULD ACCUMULATE ALONG THE CO BORDER OF NE NM LATER SATURDAY/SATURDAY NIGHT. FARTHER TO THE SOUTHWEST...STRONG PREDOMINATELY NORTHWEST WINDS AT THE BASE OF THE DISTURBANCE COMBINED WITH SFC LOW PRESSURE CENTERED OVER CENTRAL/SOUTHEAST NM MAY CREATE CRITICAL FIRE WEATHER CONDITIONS SATURDAY AFTERNOON. FORECAST HAINES FOR PORTIONS OF THE CURRENT WATCH ARE LOW TO MODERATE HOWEVER...AND SOME UNCERTAINTY ABOUT WHERE THE FRONT MAY BE LOCATED SATURDAY AFTERNOON. THEREFORE WILL NOT MAKE ANY CHANGES TO THE WATCH AT THIS TIME. OTHERWISE...IT WILL BE MUCH COOLER NORTHEAST TO A FEW DEGREES WARMER SOUTHWEST AND SOUTH CENTRAL...AND RH WILL TREND UP NORTHEAST WITH LITTLE CHANGE SOUTHWEST. VENT RATES GOOD NE AND EXCELLENT ELSEWHERE SATURDAY. SUNDAY WILL BE QUIET WITH TEMPERATURES REBOUNDING WEST AND NORTH AND RELATIVELY LIGHT WINDS OVERALL. VENT RATES REFLECT THE QUIET PATTERN WITH A MIXED BAG OF CATEGORIES. FIRE WX BUSINESS INCREASES AGAIN EARLY NEXT WEEK AS A BROAD TROUGH OF LOW PRESSURE ALOFT DEVELOPS INTO A CLOSED LOW OVER THE GREAT BASIN BY NEXT TUESDAY. SOUTHWEST WINDS STRENGTHEN MONDAY INTO TUESDAY...LEADING TO WHAT COULD BE A 2 TO 3 DAY STRETCH OF CRITICAL CONDITIONS. HOWEVER...THE GFS CONTINUES TO MAINTAIN THAT DEW POINTS MAY NOT BE SCOURED OUT AS DRASTICALLY AS THEY WERE DURING LAST WEEKS CRITICAL EVENT. SO THERE ARE SOME DIFFERENCES AND MODELS NOT IN PERFECT AGREEMENT EITHER. BUT AT THIS TIME...CRITICAL CONDITIONS LINE UP OVER THE WRN THIRD AND EASTERN HALF OF THE STATE MONDAY...MUCH OF THE RGV EASTWARD TUESDAY...AND MUCH OF THE EAST ON WEDNESDAY. CHANCES FOR PRECIPITATION DURING THIS PERIOD MAY NOT AMOUNT TO MUCH WITH ONLY ISOLATED SHOWERS FORECAST FOR NOW OVER THE NORTH AND WEST. HIGH TEMPERATURES DO COOL TO NEAR TO BELOW AVERAGE BY WEDNESDAY. && .AVIATION... 18Z TAF CYCLE NW FLOW WITH UPPER TROF TO SWING OVER SRN CO AND NORTH CENTRAL/NE NM BEFORE 26/06Z. ASSOCIATED CDFNT TO PUSH INTO NE NM AFT 26/00Z. LCL MVFR CIGS MAY DEVELOP IN THE WAKE OF THE FRONT NEAR THE CO BORDER ALONG WITH -SHRASN AND OBSCURE HIGHER TERRAIN. PRIOR TO 26/00Z ISOLD -SHRA AND TSTMS COULD DEVELOP OVER THE NORTH CENTRAL AND NE WITH SOME W-NW WIND GUSTS TO AROUND 35KT POSSIBLE ALONG AND SOUTH OF INTERSTATE 40. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 29 55 21 61 / 5 10 5 0 DULCE........................... 23 53 14 57 / 5 30 10 0 CUBA............................ 25 54 20 59 / 5 20 5 0 GALLUP.......................... 22 57 13 66 / 5 5 0 0 EL MORRO........................ 23 55 14 61 / 5 5 5 0 GRANTS.......................... 20 61 12 66 / 5 5 5 0 QUEMADO......................... 26 60 17 65 / 5 5 5 0 GLENWOOD........................ 27 69 26 70 / 0 0 5 0 CHAMA........................... 22 46 15 51 / 10 50 30 0 LOS ALAMOS...................... 32 53 27 57 / 10 20 10 0 PECOS........................... 28 51 22 55 / 5 20 5 0 CERRO/QUESTA.................... 23 49 15 54 / 10 50 50 0 RED RIVER....................... 24 36 15 41 / 20 80 60 0 ANGEL FIRE...................... 20 43 4 48 / 10 60 40 0 TAOS............................ 22 50 14 56 / 5 30 10 0 MORA............................ 25 49 19 55 / 5 40 10 0 ESPANOLA........................ 27 58 23 62 / 5 20 10 0 SANTA FE........................ 31 52 26 57 / 10 20 10 0 SANTA FE AIRPORT................ 27 58 23 60 / 5 10 10 0 ALBUQUERQUE FOOTHILLS........... 35 64 28 63 / 0 5 5 0 ALBUQUERQUE HEIGHTS............. 36 67 31 66 / 0 0 5 0 ALBUQUERQUE VALLEY.............. 31 69 26 67 / 0 0 5 0 ALBUQUERQUE WEST MESA........... 34 68 30 67 / 0 5 5 0 LOS LUNAS....................... 29 69 24 67 / 0 0 5 0 RIO RANCHO...................... 34 67 30 67 / 0 5 5 0 SOCORRO......................... 37 75 31 71 / 0 0 5 0 SANDIA PARK/CEDAR CREST......... 32 59 25 58 / 5 5 5 0 TIJERAS......................... 29 62 22 61 / 5 5 5 0 MORIARTY/ESTANCIA............... 22 64 15 63 / 5 5 5 0 CLINES CORNERS.................. 29 59 22 59 / 5 10 10 0 GRAN QUIVIRA.................... 33 64 25 62 / 0 0 5 0 CARRIZOZO....................... 36 70 29 66 / 0 0 5 0 RUIDOSO......................... 37 63 29 60 / 5 5 5 0 CAPULIN......................... 24 36 14 44 / 30 90 70 0 RATON........................... 24 42 12 48 / 30 90 60 0 SPRINGER........................ 26 51 16 58 / 5 70 50 0 LAS VEGAS....................... 24 54 17 58 / 5 30 10 0 CLAYTON......................... 30 50 23 51 / 20 90 80 0 ROY............................. 28 52 20 56 / 5 50 50 0 CONCHAS......................... 33 65 28 67 / 0 30 20 0 SANTA ROSA...................... 33 68 29 67 / 0 20 20 0 TUCUMCARI....................... 32 68 28 67 / 0 30 30 0 CLOVIS.......................... 34 70 31 63 / 0 5 10 0 PORTALES........................ 35 72 32 64 / 0 5 5 0 FORT SUMNER..................... 34 70 31 64 / 0 5 10 0 ROSWELL......................... 37 79 37 69 / 0 0 5 0 PICACHO......................... 37 73 32 65 / 0 0 5 0 ELK............................. 36 67 31 62 / 0 0 5 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES... NMZ105>107-109. RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ103-104-107-108. WINTER WEATHER ADVISORY FROM NOON SATURDAY TO 6 AM MDT SUNDAY FOR THE FOLLOWING ZONES... NMZ515-528. WINTER STORM WARNING FROM 6 AM SATURDAY TO 6 AM MDT SUNDAY FOR THE FOLLOWING ZONES... NMZ513-527-530. WINTER WEATHER ADVISORY FROM NOON TO 2 PM MDT SATURDAY FOR THE FOLLOWING ZONES... NMZ531. && 33
Hazardous weather outlook, Mar 25, 4:00 AM MDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 400 AM MDT FRI MAR 25 2016 NMZ501>540-261200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 400 AM MDT FRI MAR 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT BETWEEN NOON AND 7 PM FOR THE EASTERN PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE AGAIN ON SATURDAY... THOUGH THIS TIME ACROSS THE WEST CENTRAL HIGHLANDS...LOWER RIO GRANDE VALLEY AND PORTIONS OF THE SANDIA...MANZANO AND GALLINAS MOUNTAINS. MEANWHILE...SNOW AND BLOWING SNOW WILL RETURN TO NORTHEAST NEW MEXICO SATURDAY AND SATURDAY NIGHT. SIGNIFICANT SNOW ACCUMULATIONS WILL BE POSSIBLE ALONG THE COLORADO BORDER ESPECIALLY NEAR AND JUST EAST OF RATON PASS. SNOWFLAKES WILL BE POSSIBLE AS FAR SOUTH AS INTERSTATE 40 NEAR THE TEXAS BORDER...THOUGH ACCUMULATIONS WILL NOT BE SIGNIFICANT. CRITICAL FIRE WEATHER CONDITIONS LOOK TO RETURN FOR PORTIONS OF THE AREA MONDAY...TUESDAY AND WEDNESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 6:21 AM MDT | Fire Weather Watch | ABQ | Bernalillo, Catron, Cibola, McKinley, Sandoval, San Juan and 2 more | 24 hr |
| Mar 25, 6:21 AM MDT | Red Flag Warning | ABQ | Harding, San Miguel, Union | 13 hr |
| Mar 25, 3:27 PM MDT | Winter Weather Advisory | ABQ | 31 hr |
Nearby
Winter Storm Warnings in New Mexico, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.